I have been taking steroids for about 2 mos now for a cronic cough along with wheezing and difficulty breathing. i have copd with asthma and quit smoking about 5 yrs ago. recently however, i started having these symptoms. lately my bowel movement has become very soft and if i cough too hard it sometimes comes out before i can get to the toilet. would this be an effect of the steroid
I have been takeing prednisone for over 15 years and fludrocortisone for over a year, and have not yet had that side effect. That does not mean it isn't a side effect. I have had many many side effects from steroids so it very well could be. If it continues you should talk to your Dr. I really pray that you are not on the steroids for long.
I don't think the soft stools are a side effect, but a really hard cough could make you loose a little control. I think you should check with your doctor about the change in bowel habits in general. Sometimes it can be a sign of trouble, but to those of us on lots of pain meds it sounds like a blessing! Good luck, & get checked out.
Hi, I was just wondering with your chronic cough have you heard of the drug called, Benzonatate (Tessalon Perles), after I developed a chronic cough the doctors try all sorts of drugs on me but none of them worked really well. But one of the older doctor's remembered this drug that they used to use, it worked really well more then anything else. I just thought I would let you know as I know first hand how a cough can be really painful. When I had the cough I had the opposite reaction to you, and I used to pee a bit when I was coughing a lot. But this didn't last long because once I took the Tessalon Perles it wasn't long before the cough stopped. Hope this helped a little, Liz.
I agree I am taking Advair and my stool is pasty it’s horrible.
I have difficulty holding my bowel movement sometimes and I take Advair for asthma.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 15 Nov 2009 • 2 answers
Updated 20 Feb 2011 • 1 answer
Updated 7 Feb 2017 • 1 answer
Updated 10 Apr 2018 • 1 answer
Updated 31 Aug 2017 • 2 answers